Alert archive / California / Gale Watches in 2022
Gale Watch 21, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale watch at Jul 17, 2022, 2:57 AM PDT. It took effect at Jul 17, 2022, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 17, 2022, 2:57 AM PDT (09:57 UTC)
- In effect from
- Jul 17, 2022, 3:00 PM PDT
- Expired
- Jul 17, 2022, 2:29 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
890 WHUS76 KMTR 170957 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 257 AM PDT Sun Jul 17 2022 PZZ565-171800- /O.EXP.KMTR.GL.W.0039.000000T0000Z-220717T1000Z/ /O.EXB.KMTR.SC.Y.0159.220717T1000Z-220717T2200Z/ /O.NEW.KMTR.GL.A.0021.220717T2200Z-220718T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt expected. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 40 kt possible. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Gale Watch, from this afternoon through late tonight. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ570-171800- /O.EXT.KMTR.SC.Y.0159.000000T0000Z-220718T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 ft. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-171800- /O.EXT.KMTR.SC.Y.0159.000000T0000Z-220718T1600Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 ft. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-171800- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-171800- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-171800- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 ft. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-171800- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-171800- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-171800- /O.CON.KMTR.SC.Y.0162.220717T1600Z-220718T0400Z/ Monterey Bay- 257 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Monterey Bay. * WHEN...From 9 AM this morning to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
398 WHUS76 KMTR 171555 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 855 AM PDT Sun Jul 17 2022 PZZ565-180000- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220717T2200Z/ /O.CON.KMTR.GL.A.0021.220717T2200Z-220718T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 35 kt possible. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Gale Watch, from 3 PM PDT this afternoon through late tonight. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ570-180000- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 ft. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-180000- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1600Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-180000- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 ft. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-180000- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-180000- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 ft. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-180000- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-180000- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-180000- /O.CON.KMTR.SC.Y.0162.220717T1600Z-220718T0400Z/ Monterey Bay- 855 AM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Monterey Bay. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
222 WHUS76 KMTR 172129 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 229 PM PDT Sun Jul 17 2022 PZZ565-180530- /O.EXT.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ /O.CAN.KMTR.GL.A.0021.220717T2200Z-220718T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-180530- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 ft. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-180530- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1600Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-180530- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 ft. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-180530- /O.CON.KMTR.SC.Y.0159.000000T0000Z-220718T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 9 to 10 ft. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-180530- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 ft. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-180530- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-180530- /O.CON.KMTR.SC.Y.0161.000000T0000Z-220718T1000Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-180400- /O.CON.KMTR.SC.Y.0162.000000T0000Z-220718T0400Z/ Monterey Bay- 229 PM PDT Sun Jul 17 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Monterey Bay. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Jul 17, 2:27 AM PDT, 30 minutes earlier.
Area forecast discussion, Jul 17, 2:27 AM PDT, 30 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
227 AM PDT Sun Jul 17 2022
.SYNOPSIS...Sunday will be warm to hot especially across the
interior with triple digit temperatures. A weak cold front moves
through on Sunday and Monday. Lingering warmth is possible, but a
cooling trend for temperatures returning to seasonal normal values
is expected for next week.
&&
.DISCUSSION...as of 02:30 AM PDT Sunday...Saturday brought above
normal temperatures across the interior, with 108F reported at
Pinnacles NP yesterday afternoon. Elsewhere, the East Bay
approached (99F at Concord) or hit even hit triple digits (100F at
Livermore), while coastal areas remained nearer to normal. These
warm to hot interior temperatures are due to the advection of warm
dry aloft from a backbuilding ridge centered over the Four
Corners region. The westward extent of this system inched into the
vicinity of the interior Central Coast and East Bay, hence the
highest temperatures there yesterday.
Overnight satellite imagery depicts a narrow band of marine
stratus banked along the coast from Point Reyes southward. Fort
Ord profiler indicates a depth of approximately 800 feet and on
the decline under the vicinity of high pressure aloft. Farther
out, monsoonal moisture is seen rotating clockwise around a 594dm
500mb ridge centered over the Four Corner region is entering into
Southern California. Model cross sections indicate a vertically
deep but discontinuous increase in mid to upper level moisture
will arrive from the southeast late Sunday through around Tuesday
and could lead to some mid level accus clouds in the area,
however, for now, not expecting any high based monsoonal showers
or thunderstorms outside of the vicinity of the Sierra Nevada.
For today, the fairly persistent parent trough originating from
the Gulf of Alaska will weaken then split. The base of the trough
will become a weak cut off feature several hundred miles west of
Eureka CA while the upper wave lifts back into the mean westerlies
in the upper intermountain west (northern ID/MT). As this
occurs, the mean low pressure influence will temporarily subdue
the northwestern periphery of the 4 Corners ridge and lead to a
very minor cooling trend between Saturday to Sunday and again into
Monday in conjunction with a dry surface cold front.
By Tuesday, only remnants of the cut off low persist well offshore
and will provide no significant defense against the backbuilding
Four Corners heat dome. The high pressure system backbuilds into
California through midweek and will bring warming temperatures
from Tuesday to Thursday. Interior reaches of the Central Coast,
East Bay, and portions of the South Bay may approach or exceed
triple digits, similar to yesterday's conditions. The mean
westerlies become a bit more progressive from Thursday through
the weekend as the cut off low and a series of weaker disturbances
pass to the north. This moderates temperatures slightly closer
towards normal by flattening the high pressure ridge and nudging
it slightly out of the state.
The only other item of interest this evening is Hurricane Estelle
currently south of Baja California Sur. Previous ensemble members
suggested a trajectory that may have shifted some moisture
northward towards California later this month, however, the more
recent trend is on a more traditional WNW trajectory to the SW of
Baja California Sur which would likely minimize potential impacts
locally. This time of year the biggest concerns for our region are
heat and mid level thunderstorms, so we watch both monsoonal and
tropical moisture closely for any potential threat of these mid
level thunderstorms. We will continue to monitor this moisture
from monsoonal and tropical sources through the summer.
&&
.AVIATION...as of 10:24 PM PDT Saturday...For the 00Z TAFs.
Stratus is filling over the Monterey Bay and coastal areas,
bringing IFR. Expect OAK to also see IFR into the night with some
moments of IFR at APC into early Sunday. Winds will reduce into
the late night and stay light to moderate until late Sunday
morning. Mist and patches of fog are expected around the Monterey
Bay in the late night with LIFR CIGs, that will last into the mid
morning. Breezy winds and widespread VFR will return before Sunday
afternoon.
Vicinity of KSFO...VFR through the TAF period. Stratus will be sluggish
filtering into the the SF Bay through the evening, but will give
OAK MVFR and IFR into the late night. SFO and the approach looks
to avoid most of this cloud cover. Winds will reduce into the
night but will stay moderate into the early Sunday afternoon with
westerly peaking around 15 kts and 25 kt gusts. These winds will
linger into the night before starting to see modest reductions.
KSFO Bridge Approach...Similar to SFO.
Monterey Bay...Patches of fog and mist along with LIFR CIGs are
expected through early morning. These conditions look to improve
into the mid to late morning. Winds will be light through Sunday
morning but become more moderate and breezy for the afternoon as
VFR returns.
&&
.MARINE...as of 09:11 PM PDT Saturday...Expect hazardous, wind-
driven seas in the outer waters generating steep waves up to 10 to
12 feet due to strong northwest winds. Gale to near gale force
gusts continue into Sunday in the northern outer waters and along
coastal jet regions between Point Arena and Point Reyes, south of
Pigeon Point, and south of Point Sur. These breezy NW winds and
steep hazardous seas will likely continue into early next week,
along with a pair of weak, longer period S to SW swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
GLA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 3 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 PM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
SCA...Mry Bay from 9 AM
&&
PUBLIC FORECAST: DRP
AVIATION: Murdock
MARINE: Murdock
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:17 AM PDT | Heat Advisory | MTR | Monterey, San Benito | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.